Wyoming, 2015Tornado and Hail in Wyoming, June 15, 2015
June 15, 2015 · NWS CYS · 3 events in 2 counties and zones
Afternoon thunderstorms over portions of south central and southeast Wyoming produced large hail, strong winds and a weak tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms over portions of south central and southeast Wyoming produced large hail, strong winds and a weak tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 11:40 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 11:40 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1240 PM MDT MON JUN 15 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM MDT MON JUN 15 2015
VERY ACTIVE WEATHERWISE IN THE SHORT TERM. FORECAST CHALLENGES
DEAL WITH SEVERE THUNDERSTORMS AND POTENTIAL FOR FLASH FLOODING.
CURRENTLY...COLD FRONT PRETTY MUCH LOCATED WHERE
ADVERTISED...GENERALLY FROM CENTRAL NEBRASKA...TO SIDNEY...ALONG
THE WYOMING/COLORADO STATELINE OUT TO NEAR RAWLINS THIS MORNING AT
1 AM. RADAR IMAGERY SHOWING MCV FEATURE OVER THE SOUTHERN
PANHANDLE MOVING EAST AND JUST ABOUT TO CLEAR CHEYENNE COUNTY.
WATER VAPOR IMAGERY THIS MORNING SHOWING THE SHORTWAVE THAT KICKED
OFF CONVECTION TO THE NORTH IS JUST ABOUT TO CLEAR THE
WYOMING/SOUTH DAKOTA BORDER...WHICH SHOULD BRING CONVECTION TO AN
END FOR THE MOST PART UP THERE. NEXT SHORTWAVE TO IMPACT THE AREA
MOVING INTO IDAHO THIS MORNING WITH ANOTHER JUST MOVING ONSHORE
NEAR THE CALIFORNIA/OREGON BORDER.
FOR TODAY...ONCE THIS CONVECTION ENDS...DO EXPECT TO SEE STRATUS
DEVELOPING IN ITS WAKE BEHIND THE FRONT. LATEST HRRR GUIDANCE
SHOWING THE STRATUS PUSHING AS FAR WEST AS THE LARAMIE RANGE THIS
MORNING. IT MAY BE SLOW TO BREAK UP WITH EAST TO NORTHEAST UPSLOPE
WINDS CONTINUING. LATEST NAM CAPES FOR THIS AFTERNOON SHOWING
MOST UNSTABLE CONDITIONS IN OUR WESTERN ZONES WITH MUCAPE AROUND
2000 J/KG ALONG AND WEST OF THE LARAMIE RANGE. COULD BE DEALING
WITH STRONG TO SEVERE STORMS OUT THAT WAY TODAY.
BY TONIGHT...GUIDANCE SHOWING THE FIRST SHORTWAVE MOVING ACROSS
OUR NORTHERN ZONES. NAM...GFS AND ECMWF TARGETING HIGH QPF
FORECASTS OVER CONVERSE AND NIOBRARA COUNTIES. FORECAST STORM
MOTIONS BY DOUGLAS LATE THIS AFTERNOON AND OVERNIGHT UNDER 10KTS
AND PWATS OVER AN INCH. DECIDED TO HOIST A FLASH FLOOD WATCH FOR
CONVERSE/NIOBRARA COUNTIES FOR LATE THIS AFTERNOON THROUGH EARLY
TUESDAY MORNING.
GET A LITTLE BREAK IN THE ACTION TUESDAY MORNING...BUT BY
AFTERNOON...SHOULD BEGIN TO SEE AN INCREASE IN CONVECTION. THE
SHORTWAVE CURRENTLY MOVING ONSHORE CALIFORNIA/OREGON WILL BE
MOVING THROUGH THE AREA. VERY UNSTABLE CONDITIONS EXPECTED TUESDAY
AFTERNOON. NAM MUCAPES OVER 3500 J/KG IN THE PANHANDLE TUESDAY
AFTERNOON. LIFTED INDICES -7 TO -8C WITH 40-60KTS OF SHEAR OUT IN
THE PANHANDLE. DO BELIEVE ALL MODES OF SEVERE CONVECTIVE WEATHER
WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 125 AM MDT MON JUN 15 2015
WEDNESDAY NIGHT...SHOWERS AND THUNDERSTORMS ACROSS OUR EASTERN
COUNTIES WILL END FROM WEST TO EAST WITH LOSS OF DAYTIME HEATING.
THURSDAY...MOSTLY DRY AND QUITE WARM WITH LIMITED LOW AND MID LEVEL
MOISTURE AND WARM TEMPERATURES ALOFT PRODUCING ENOUGH CONVECTIVE
INHIBITION TO LIMIT CONVECTIVE DEVELOPMENT.
FRIDAY...FLOW ALOFT FLATTENS OUT WITH SHORTWAVE TROUGHS ALOFT MOVING
ACROSS...THOUGH WITH LIMITED LOW AND MID LEVEL MOISTURE AND WARM
TEMPERATURES ALOFT...MINIMAL CHANCES FOR SHOWERS AND THUNDERSTORMS.
SATURDAY...MORE ROBUST SHORTWAVE TROUGH ALOFT MOVES ACROSS AND WITH
A SLIGHT INCREASE IN LOW AND MID LEVEL MOISTURE AND CORRESPONDING
DECREASE IN WARM TEMPERATURES ALOFT...WILL SEE A SLIGHT INCREASE IN
AFTERNOON AND EVENING THUNDERSTORM COVERAGE.
SUNDAY...HEIGHTS ALOFT RISE WITH FLOW TURNING NORTHWEST AND WITH
DRIER LOW AND MID LEVELS...WILL SEE A DECREASE IN AFTERNOON AND
EVENING AREAL THUNDERSTORM COVERAGE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1236 PM MDT MON JUN 15 2015
LOW STRATUS REMAINS INTACT ALONG/EAST OF THE LARAMIE RANGE EARLY
THIS AFTERNOON. MVFR CIGS WILL REMAIN POSSIBLE AT A FEW TERMINALS
THROUGH 20-21Z...BUT IN GENERAL EXPECT CLOUDS TO GRADUALLY ERODE
OVER THE NEXT COUPLE OF HOURS. ISOLATED SHOWERS AND THUNDERSTORMS
WILL DEVELOP WEST THIS AFTERNOON...BECOMING MORE WIDESPREAD AND
MOVING EAST THIS EVENING AND OVERNIGHT. LOCALLY MVFR CIGS/VSBYS
ARE POSSIBLE BENEATH HEAVIER STORMS.
&&
.FIRE WEATHER...
ISSUED AT 125 AM MDT MON JUN 15 2015
FIRE WEATHER CONCERNS MINIMAL AS MOST AREAS IN SOUTHEAST WYOMING
AND NEBRASKA PANHANDLE RECEIVE WETTING RAINS THROUGH TUESDAY. A
STALLED OUT COLD FRONT ALONG THE LARAMIE RANGE WILL BE THE
FOCUSING MECHANISM FOR WIDESPREAD RAINS AND THUNDERSTORMS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM 4 PM MDT THIS AFTERNOON THROUGH LATE
TONIGHT FOR WYZ101>103.
NE...NONE.
&&
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...CLH
FIRE WEATHER...GCCHazardous weather outlook, Jun 15, 3:36 AM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
436 AM MDT MON JUN 15 2015
NEZ002-003-019>021-054-055-095-096-161045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
436 AM MDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING...BECOMING
SCATTERED DURING THE AFTERNOON HOURS. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE. DIME SIZED HAIL...DOWNBURST WINDS TO 40
MPH AND HEAVY RAINS WILL BE THE PRIMARY HAZARDS WITH THE STRONGER
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
CHANCES INCREASE TUESDAY FOR SEVERE THUNDERSTORMS OVER THE
NEBRASKA PANHANDLE AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
AREA. LARGE HAIL AND DAMAGING DOWNBURST WINDS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING ACROSS MUCH OF THE PANHANDLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
WYZ101>119-161045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
436 AM MDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A STALLED OUT COLD FRONT ALONG THE LARAMIE RANGE WILL SERVE AS A
FOCUSING MECHANISM FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
DISTURBANCE WILL MOVE OVER THE FRONT THIS EVENING WHICH WILL KEEP
THUNDERSTORMS GOING THROUGH THE OVERNIGHT HOURS.
DIME SIZED HAIL AND DOWNBURST WINDS TO 40 MPH WILL BE THE PRIMARY
HAZARDS WITH TODAYS THUNDERSTORMS. A LARGER THREAT FROM THESE
THUNDERSTORMS WILL BE HEAVY RAIN AS THE STORMS WILL BE SLOW MOVING
AND PRODUCING VERY HEAVY RAINFALL. FLASH FLOOD WATCHES HAVE BEEN
POSTED FOR CONVERSE AND NIOBRARA COUNTIES FOR LATE THIS AFTERNOON
THROUGH TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BETTER CHANCES FOR SEVERE THUNDERSTORMS OCCURS TUESDAY AFTERNOON
AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. BEST
CHANCES FOR SEVERE THUNDERSTORMS WILL OCCUR ALONG AND EAST OF
INTERSTATE 25 TUESDAY AFTERNOON AND EVENING. LARGE HAIL WILL BE
THE PRIMARY HAZARD WITH THESE SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 15, 12:43 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
143 PM MDT MON JUN 15 2015
WYZ109-152030-
CENTRAL CARBON COUNTY WY-
143 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 230
PM MDT...
AT 142 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF RAWLINS...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAWLINS...SINCLAIR AND TETON RESERVOIR.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 200 AND
225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4174 10750 4195 10750 4191 10695 4151 10713
4171 10751
TIME...MOT...LOC 1942Z 287DEG 26KT 4185 10745
HAMMERSpecial weather statement, Jun 15, 1:24 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT MON JUN 15 2015
WYZ103>105-110-152115-
NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-
SHIRLEY BASIN WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
224 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTH
CENTRAL ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 315 PM MDT...
AT 223 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LITTLE MEDICINE SCHOOL
TO 10 MILES WEST OF BATTLE MOUNTAIN...AND MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDICINE BOW...SHIRLEY BASIN...BATTLE MOUNTAIN AND LITTLE MEDICINE
SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN WYOMING.
LAT...LON 4218 10656 4243 10617 4243 10608 4246 10608
4227 10551 4181 10609
TIME...MOT...LOC 2023Z 290DEG 22KT 4238 10606 4213 10642
HAMMERSpecial weather statement, Jun 15, 1:26 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT MON JUN 15 2015
WYZ109-110-113-152115-
NORTH SNOWY RANGE FOOTHILLS WY-UPPER NORTH PLATTE RIVER BASIN WY-
CENTRAL CARBON COUNTY WY-
226 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 315
PM MDT...
AT 226 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF SINCLAIR...OR 15 MILES NORTHEAST OF RAWLINS...
MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CARBON
COUNTY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 231 AND
243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTH CENTRAL WYOMING.
LAT...LON 4182 10709 4198 10700 4190 10658 4165 10672
TIME...MOT...LOC 2026Z 292DEG 12KT 4188 10696
HAMMER
Event by event
1 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Carbon
- When
- June 15, 1:51 PM MST to 1:56 PM MST
- Where
- Carbon County, 3.86 mi WSW of Coyote Springs
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.760, -106.840
The WYDOT sensor at Walcott Junction measured peak wind gusts of 58 mph.
Tornado, Carbon
- When
- June 15, 3:16 PM MST to 3:21 PM MST
- Where
- Carbon County, 8 mi E of Medicine Bow to 8.13 mi E of (Mbw)medicine Bow Airport
- Rating
- EF0
- Path length
- 1.03 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 41.900, -106.044
A weak tornado touched down in open country eight miles east of Medicine Bow and slowly moved east. It dissipated five minutes later just west of County Road 610. No damage was reported.
Hail, Platte
- When
- June 15, 4:10 PM MST to 4:15 PM MST
- Where
- Platte County, 15 mi W of Wheatland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.050, -105.242
Quarter size hail was reported 15 miles west of Wheatland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585998, 586003, 586007.